MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.5X50MM 10MMSTP W/NT; INSTRUMENT, MICROFIXATION

BIOMET MICROFIXATION TW DRILL 1.5X50MM 10MMSTP W/NT; INSTRUMENT, MICROFIXATION
Catalog Number 01-9195
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Full establishment name - (b)(6).Foreign - (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately three (3) weeks ago, that the drill tip broke during surgery.Patient did not experience any harm as a result of this event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The supplier dhr was not requested as the failure was due to a user error.The root cause of the reported issue is attributed to a user error.The ifu for this device states: device is single use only.Do not attempt to clean or re-sterilize this product.After use, this product may be a potential biohazard.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section d4, h2, h3, h5, h6 and h10.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
TW DRILL 1.5X50MM 10MMSTP W/NT
Common Device Name
INSTRUMENT, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11648090
Report Number0001032347-2021-00201
Device Sequence Number14291783
Product Code HBE
UDI-Device Identifier00841036016951
UDI-Public(01)00841036016951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-9195
Device Lot Number894810
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1